Arkansas, 2011Damaging Wind in Arkansas, May 25, 2011
May 25, 2011 · NWS SHV · 1 event in 1 county or zone
Severe thunderstorms developed along and ahead of a dry line which moved out of north Texas and southern Oklahoma. Shear was very strong ahead of the dry line in the lower and mid levels of the atmosphere.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $40,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe thunderstorms developed along and ahead of a dry line which moved out of north Texas and southern Oklahoma. Shear was very strong ahead of the dry line in the lower and mid levels of the atmosphere. The result was wind damage, hail and a few tornadoes reported across the region.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 25, 6:23 PM CST, 2 minutes earlier.
Area forecast discussion, May 25, 6:23 PM CST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
723 PM CDT WED MAY 25 2011
.UPDATE...REMOVED WESTERN COUNTIES FROM TOR 374 AND LAKE WIND
ADVISORY ALLOWED TO EXPIRE.
&&
.DISCUSSION...
DRY AIR CONTINUED TO MOVE EAST OVER PARTS OF SOUTHWEST ARKANSAS
SOUTHWEST INTO EAST TEXAS AND WILL DROP COUNTIES FROM TORNADO
WATCH NUMBER 374 IN WAKE OF THE DRIER AIR. STORMS AHEAD OF THE DRY
LINE CONTINUE TO INCREASE AND WITH SOME SHOWING ROTATION. SEVERE
WEATHER THREAT WILL CONTINUE ACROSS SOUTH CENTRAL ARKANSAS INTO
NORTHWEST AND NORTH CENTRAL LOUISIANA AND DEEP EAST TEXAS. /06/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 62 83 59 90 68 / 30 10 10 10 10
MLU 63 84 58 90 66 / 50 10 10 10 10
DEQ 55 78 53 85 63 / 10 10 10 10 20
TXK 57 79 55 87 64 / 20 10 10 10 20
ELD 59 80 55 87 64 / 50 10 10 10 10
TYR 60 82 61 89 69 / 20 10 10 10 10
GGG 60 83 59 90 68 / 20 10 10 10 10
LFK 63 87 62 92 69 / 30 10 10 10 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&
06
Hazardous weather outlook, May 25, 11:27 AM CST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CDT WED MAY 25 2011
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-TXZ097-112-
126-137-138-149>153-165>167-261730-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-BOWIE-CASS-MARION-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1227 PM CDT WED MAY 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THE POTENTIAL FOR SEVERE THUNDERSTORMS EXIST TODAY ACROSS DEEP
EAST TEXAS...NORTHERN LOUISIANA...AND SOUTHERN ARKANSAS. A WARM
AND MOIST ATMOSPHERE WILL COMBINE WITH DAYTIME HEATING AND MAKE
CONDITIONS RIPE FOR THUNDERSTORM DEVELOPMENT AS A COLD FRONT
APPROACHES THIS AFTERNOON AND EVENING. STORMS SHOULD INITIATE IN
THE EARLY EVENING HOURS BETWEEN 5 PM AND 7 PM AND CONTINUE
EASTWARD THROUGH THE NIGHT.
THE STORM PREDICTION CENTER HAS UPGRADED SOUTHERN ARKANSAS TO A
MODERATE RISK FOR SEVERE STORMS MEANWHILE A SLIGHT RISK AREA
GENERALLY COVERS AREAS EAST OF A NASHVILLE ARKANSAS...TEXARKANA
TEXAS...LONGVIEW TEXAS...JACKSONVILLE TEXAS LINE AND SEVERE
THUNDERSTORM ACTIVITY WILL BE POSSIBLE THIS AFTERNOON AND EVENING.
ISOLATED TORNADOES...DAMAGING STRAIGHT LINE WINDS...AND HAIL ARE
ALL POSSIBLE IF STORMS BECOME SEVERE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION GROUPS MAY BE NEEDED THIS AFTERNOON AND EVENING FOR
THE POTENTIAL OF SEVERE THUNDERSTORMS.
OKZ077-TXZ096-108>111-124-125-136-261730-
MCCURTAIN-RED RIVER-FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR-SMITH-
1227 PM CDT WED MAY 25 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
OKLAHOMA AND NORTHEAST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON...HOWEVER
NO SEVERE ACTIVITY IS EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
04
In the hours before
Special weather statement, May 25, 4:57 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
557 PM CDT WED MAY 25 2011
LAZ010-011-017-018-TXZ153-260000-
DE SOTO-NATCHITOCHES-RED RIVER-SABINE-SHELBY-
557 PM CDT WED MAY 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SHELBY...
IN NORTHWEST LOUISIANA...
SABINE...RED RIVER...NATCHITOCHES AND DE SOTO...
INCLUDING THE FOLLOWING LOCATIONS...
CONVERSE AND COUSHATTA...
AT 555 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM 6 MILES WEST OF CONVERSE...OR 20
MILES SOUTH OF MANSFIELD...MOVING EAST AT 35 MPH.
PENNY SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.
12Special weather statement, May 25, 5:00 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 PM CDT WED MAY 25 2011
ARZ072-073-LAZ002>004-006-260000-
BOSSIER-CLAIBORNE-COLUMBIA-UNION-WEBSTER-
600 PM CDT WED MAY 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 700 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN SOUTHWEST ARKANSAS...
COLUMBIA...
IN SOUTH CENTRAL ARKANSAS...
UNION...
IN NORTH CENTRAL LOUISIANA...
UNION...
IN NORTHWEST LOUISIANA...
CLAIBORNE...BOSSIER AND WEBSTER...
INCLUDING THE FOLLOWING LOCATIONS...
ATLANTA...EMERSON...JUNCTION CITY...BERNICE...COTTON VALLEY...
HAYNESVILLE...HOMER...SAREPTA AND SHONGALOO...
AT 559 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR COTTON VALLEY...OR 14 MILES
SOUTH OF SPRINGHILL...MOVING NORTHEAST AT 40 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
12Special weather statement, May 25, 5:14 PM CST, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
614 PM CDT WED MAY 25 2011
LAZ017-TXZ153-166-167-260015-
SABINE-SAN AUGUSTINE-SHELBY-
614 PM CDT WED MAY 25 2011
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 715 PM CDT...FOR THE FOLLOWING
COUNTIES AND PARISHES...
IN EASTERN TEXAS...
SABINE...SAN AUGUSTINE AND SHELBY...
IN NORTHWEST LOUISIANA...
SABINE...
INCLUDING THE FOLLOWING LOCATIONS...
MANY...ZWOLLE...BLAND LAKE...GENEVA...HEMPHILL...MACUNE...
ROSEVINE AND SAN AUGUSTINE...
AT 611 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR MACUNE...OR 25 MILES SOUTH OF
CENTER...MOVING EAST AT 40 MPH.
NICKEL SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS
STORM.
12Local storm report, May 25, 5:15 PM CST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
615 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0529 PM HAIL 1 NE BLANCHARD 32.60N 93.87W
05/25/2011 E0.75 INCH CADDO LA PUBLIC
&&
09Local storm report, May 25, 6:05 PM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
705 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM HAIL 1 N SAN AUGUSTINE 31.54N 94.11W
05/25/2011 E1.75 INCH SAN AUGUSTINE TX LAW ENFORCEMENT
ROBERTS COMMUNITY, NORTH OF SAN AUGUSTINE, REPORTED BY
SHERIFF AT THAT COMMUNITY.
&&
25Local storm report, May 25, 6:12 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
712 PM CDT WED MAY 25 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL HOMER 32.79N 93.06W
05/25/2011 E0.75 INCH CLAIBORNE LA LAW ENFORCEMENT
&&
25Thunderstorm Wind, Union
- When
- May 25, 6:25 PM CST
- Where
- Union County, 1.5 mi NNE of El Dorado
- Measured
- 54 kt (62 mph) estimated gust
- Injuries
- 1 direct, 0 indirect
- Property damage
- $40,000
- Reported by
- Law Enforcement
- Coordinates
- 33.220, -92.660
A large tree was downed in town that fell on a home. There was a report of one minor injury.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Missouri, May 25, 201120 injured · $4.0 million · EF2 · 23 events
- Tornadoes and Hail in Missouri, May 25, 20112 injured · $1.2 million · EF3 · 29 events
- Tornadoes and Flash Flooding in Ohio, May 25 to 27, 2011$90 million · EF1 · 115 events
- Tornadoes and Hail in Illinois, May 25, 2011$5.7 million · EF2 · 48 events
- Tornadoes and Flash Flooding in Illinois, May 25, 2011$1.5 million · EF2 · 63 events
- Tornadoes and Damaging Winds in Alabama, May 25, 20111 injured · $962,000 · EF2 · 31 events
- Tornadoes and Damaging Winds in Indiana, May 25, 20111 injured · $500,000 · EF2 · 17 events
- Tornadoes and Hail in Ohio, May 25 to 26, 20112 injured · $530,000 · EF1 · 79 events
- Tornadoes in California, May 25, 2011$870,000 · EF2 · 3 events
- Tornadoes and Hail in Indiana, May 25, 2011$330,000 · EF2 · 14 events
- Tornado and Hail in Arkansas, May 25, 2011$260,000 · EF2 · 5 events
- Tornadoes and Hail in Kentucky, May 25, 2011$2.3 million · EF0 · 53 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 297741.